Hail, Dundy
- When
- May 21, 4:45 PM MST
- Where
- Dundy County, 5 mi E of Benkelman
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.050, -101.433
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 21, 1:56 PM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SUN MAY 21 2006 .DISCUSSION... MAIN CHALLENGES FOR THIS FCST PCKG CENTERS ON SVR TSTM CHANCES TONIGHT AND MON THEN POSSIBLE FIRE WEATHER WATCH CRITERIA TUE. HIGH AMPLITUDE RIDGE OVR THE CENTRAL U.S. WL CONTINUE TO DOMINATE THE RGN BEFORE A LARGE PACIFIC SYSTEM WEST OF CA HEADS INTO THE WRN U.S. 15Z SFC ANALYSIS HAS A STALLED FRONTAL BOUNDARY NEAR THE KS/OK BORDER WITH ANOTHER BOUNDARY OVR NRN NE WITH 60+ DEWPOINTS AS FAR NORTH AS SOUTH CENTRAL AND EASTERN KS. EXPECT TSRA TO DEVELOP IN ERN CO AND INDEED LATEST RADAR IMAGE SHOWING ISOLATED ACTIVITY POPPING UP SOUTH OF I-70. ESSENTIALLY KEPT POPS THE SAME...ALTHOUGH UPPED THEM UP A BIT ALONG THE FAR WRN PRTN OF THE CWA WHERE INITIATION IS EXPECTED TO OCCUR. MON LOOKS MORE FAVORABLE FOR TSRA DEVELOPMENT GIVEN GREATER LLVL MOISTURE AND BETTER UPPER LEVEL DYNAMICS. BOTH THE MEDIUM RANGE MODELS AGREE ON THE TIMING OF THIS SYSTEM AS IT HEADS INTO THE DAKOTAS AS A SHARP NEGATIVELY TILTED TROF. HOWEVER THE NAM IS THE OUTLIER AS IT HAS A SLOWER AND MORE SOUTHERLY SOLUTION. BY TUE...A CLOSED LOW ASSOCIATED WITH THIS TROF WILL DEVELOP NORTH OF THE CWA. DEPENDING ON WHAT MODEL TO FOLLOW...PRTNS OF THE CWA CAN HAVE SOME SVR TSRA OR THE ENTIRE CWA WILL BE DRY SLOTTED. DECIDED TO HOLD OFF ON INSERTING ANY TSRA GIVEN THE AGREEMENT OF THE MEDIUM RANGE MODELS. A 40KT LLVL JET SETS UP OVR WRN AND CENTRAL KS TUE. NAM AND GFS DPROG/DT PROGS INDICATE A TREND IN INCREASING DEWPOINTS SLIGHTLY...ALTHOUGH PROJECTED DEWPOINTS GIVEN BY THE GFS INDICATE DRY LOWER TO MIDDLE 30S EXTENDING INTO ERN CO/WRN KS. NAM DEWPOINTS HAD THE USUAL HIGH BIAS...SO FOLLOWED THE GFS. THE COMBINATION OF WIND GUSTS TO NEAR 30 MPH AND POSSIBLE RH VALUES AROUND 20 TO 25%... MEETING FIRE WEATHER WATCH CRITERIA IS A POSSIBILITY. HOWEVER DECIDED TO HOLD OFF ON ISSUING A FIRE WEATHER WATCH AS NOT SURE ON HOW TONIGHT/S AND MON CONVECTION WILL PLAY OUT AND HOW IT WILL AFFECT THE FUELS. BROAD UPPER LVL RIDGE BUILDS OVR THE CENTRAL PLAINS FOR THE LATTER HALF OF THE WEEK. BOTH THE GFS AND ECMWF SHOW A DECENT WARMING TREND WITH H85 TEMPS IN THE 28-30 C DEGREE RANGE. RAISED TEMPS A DEGREE OR TWO FRI-SUN. REMAINDER OF EXTENDED WAS IN GREAT SHAPE...SO ONLY MINOR TWEAKS WERE NEEDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SUN MAY 21 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1200 PM CDT SUN MAY 21 2006 /1100 AM MDT SUN MAY 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NEBRASKA PANHANDLE AND EASTERN WYOMING THIS AFTERNOON WITH DAYTIME HEATING...WITH MORE SCATTERED ACTIVITY DEVELOPING FURTHER SOUTH IN EASTERN COLORADO. AS STORMS MOVE INTO THE TRI STATE AREA THIS EVENING...THEY WILL ENCOUNTER INCREASING MOISTURE AND INSTABILITY. AS A RESULT...A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE IN THE NORTHWEST HALF OF THE AREA...NORTH OF A FLAGLER COLORADO TO BENKELMAN NEBRASKA LINE...DURING THE EVENING HOURS TONIGHT. THE SEVERE THREAT WILL GRADUALLY COME TO AN END BY MIDNIGHT...BUT THUNDERSTORMS COULD PERSIST WELL INTO THE OVERNIGHT HOURS IN THE EASTERN PORTION OF THE AREA...WITH LIGHTNING BECOMING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SLOW MOVING THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE TRI-STATE REGION MONDAY AFTERNOON AND MONDAY NIGHT. UNLIKE ON SUNDAY...LOW LEVEL MOISTURE WILL BE GREATER ALONG WITH FASTER WINDS ALOFT TO SUPPORT ORGANIZED STORMS. THEREFORE THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LOCATIONS WEST OF A LINE FROM BENKELMAN NEBRASKA TO KIT CARSON COLORADO. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE ONE INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. 05/JDK
The Goodland radar (KGLD), 79 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
5 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512993, 5512994, 5512995, 5512996, 5512997.